MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII MIS DCF AP CT BLK 6; PROSTHESIS, KNEE, FMOROTIBIAL, SMI-CONSTRAIND, CEMENTED, METAL/POLYMR

SMITH & NEPHEW, INC. GII MIS DCF AP CT BLK 6; PROSTHESIS, KNEE, FMOROTIBIAL, SMI-CONSTRAIND, CEMENTED, METAL/POLYMR
Catalog Number 71441154
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there is a broken legion cutting block.It broke inside of the bone of a patient.No injuries or delays reported.S+n backup device was available.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.The visual assessment confirmed one of the pegs is broken off the gii mis dcf ap ct blk 6 and has not been returned.The device shows significant signs of wear/usage.The device was manufactured in 2005.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.

Brand Name
GII MIS DCF AP CT BLK 6
Common Device Name
PROSTHESIS, KNEE, FMOROTIBIAL, SMI-CONSTRAIND, CEMENTED, METAL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9370105
Report Number1020279-2019-04149
Device Sequence Number14213866
Product Code HRY
UDI-Device Identifier03596010497222
UDI-Public03596010497222
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71441154
Device Lot Number05CM15199
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2019
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer01/13/2020
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1